Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 59, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 16, 2001, 7:30 PM CST for Baxter County, Boone County, Marion County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 7:30 PM CST (01:30 UTC)
- Expired
- Dec 16, 2001, 11:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baxter County, AR, Boone County, AR, Marion County, AR
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 170132 FFWLIT ARC005-009-089-170500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 730 PM CST SUN DEC 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN NORTH CENTRAL ARKANSAS BAXTER COUNTY IN NORTH CENTRAL ARKANSAS BOONE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 1100 PM CST * AT 730 PM NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW MODERATE TO OCCASIONALLY HEAVY RAIN FALLING ACROSS THE WARNING AREA. REPORTS OF FLOODING HAVE BEEN RECEIVED WITH NUMEROUS ROADS UNDER WATER AND MANY AREA CREEKS AT OR EXCEEDING BANKFULL. WITH ADDITIONAL RAIN LIKELY AND THE GROUND COMPLETELY SATURATED...FLASH FLOODING IS LIKELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3640 9229 3618 9233 3625 9319 3643 9317
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:40 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 16, 3:40 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CST SUN DEC 16 2001
MODERATE TO OCCASIONALLY HEAVY RAIN REMAINING IN NORTH/WEST ARKANSAS
THIS AFTERNOON...WITH SHOWERS/THUNDERSHOWERS INCREASING IN THE SOUTH
AND EAST. IN GENERAL...RAIN NOT QUITE AS HEAVY AS EXPECTED...BUT
STILL THE POTENTIAL FOR HEAVY RAIN THROUGH THIS EVENING. WILL
CONTINUE FLASH FLOOD WATCH THROUGH TONIGHT.
LOW PRESSURE IN NORTHEAST TEXAS WILL HEAD INTO SOUTHERN ARKANSAS
OVERNIGHT...MOVING FROM TEXARKANA TO AROUND MEMPHIS. WIDESPREAD RAIN
WILL CONTINUE NORTH OF THE LOW...WITH SHOWERS/THUNDERSTORMS FARTHER
SOUTH. SOME OF THE STORMS COULD BE SEVERE.
UPPER LEVEL SYSTEM WILL FOLLOW LOW PRESSURE LATE TONIGHT/MONDAY...
WITH CLOUDS LINGERING ACROSS THE STATE. WILL ALSO INCLUDE A CHANCE
OF RAIN...WITH MOST OF IT LIGHT.
BY MONDAY NIGHT...CLEARING WILL HAVE TAKEN PLACE...WITH SUNSHINE ON
TUESDAY. BY WEDNESDAY...COLD FRONT WILL MOVE INTO ARKANSAS FROM THE
NORTHWEST. NOT MUCH MOISTURE WITH FRONT...BUT WILL ADD MORE CLOUDS
AND A SLIGHT CHANCE OF SHOWERS.
HIGH PRESSURE WILL BRING DRY WEATHER BEHIND FRONT THURSDAY...BUT
WILL MOVE EAST FRIDAY. RETURN FLOW WILL BRING INCREASING MOISTURE
WITH CLOUDS AND A CHANCE OF RAIN FOR NEXT WEEKEND. (46)
.LIT...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF LITTLE ROCK
COUNTY WARNING AREA...
ARZONES 3>7-12>16-21>25-30>34-37>47-52>57-62>69In the hours before
Special weather statement, Dec 16, 3:00 PM CST, 4 hours 30 minutes before
ARZ047-055>057-062>069-170100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST SUN DEC 16 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER PARTS OF SOUTHEAST ARKANSAS. THE RISK AREA IS GENERALLY ALONG AND SOUTH OF A LINE FROM ARKADELPHIA...TO PINE BLUFF TO MONROE. LATE THIS MORNING...A WARM FRONT WAS LOCATED OVER EASTERN TEXAS AND CENTRAL LOUISIANA. THE BOUNDARY IS FORECAST TO MOVE NORTHWARD LATER TODAY INTO ARKANSAS AS LOW PRESSURE DEVELOPS OVER TEXAS. WARMER AND MORE UNSTABLE AIR WILL PUSH INTO THE STATE SOUTH OF THE WARM FRONT. MEANWHILE...THE DEVELOPING LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN ARKANSAS EARLY TONIGHT AND THEN LIFT QUICKLY NORTHEASTWARD OVERNIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL THEN SWEEP THROUGH ARKANSAS TONIGHT. AS THE COLD FRONT PUSHES INTO THE WARM AND UNSTABLE AIR...A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT LATE THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO REACH SEVERE LEVELS...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. PERSONS ACROSS THE SOUTHERN SECTIONS OF THE STATE SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS CLOSELY THROUGHOUT THE DAY AND THIS EVENING. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS COULD BE ACTIVATED THIS EVENING IF SEVERE WEATHER MATERIALIZES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE SEVERE WEATHER THREAT. && 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 6:00 PM CST | Flash Flood Warning | LZK | Johnson, Logan, Montgomery, Newton, Polk, Pope and 3 more | 4 hr |
| Dec 16, 6:00 PM CST | Flash Flood Warning | LZK | Garland, Johnson, Logan, Montgomery, Newton, Polk and 4 more | 4 hr |
| Dec 16, 6:45 PM CST | Flash Flood Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring | 4 hr |
| Dec 16, 8:07 PM CST | Flash Flood Warning | LZK | Fulton | 3 hr |
| Dec 16, 8:13 PM CST | Flash Flood Warning | LZK | Pulaski, Saline | 3 hr |
| Dec 16, 9:00 PM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Izard, Jackson and 7 more | 6 hr |
| Dec 16, 9:59 PM CST | Flash Flood Warning | LZK | Johnson, Logan, Montgomery, Newton, Pike, Polk and 4 more | 5 hr |
| Dec 17, 12:37 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Desha, Drew and 5 more | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.